Alert archive / Texas / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood watch at Jul 11, 2012, 9:59 AM CDT for 5 counties in Texas. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2012, 9:59 AM CDT (14:59 UTC)
- Expired
- Jul 12, 2012, 2:39 PM CDT
- In force
- 29 hr
- Issued by
- NWS Corpus Christi, TX
- Flood severity
- None
Counties Aransas County, TX, Calhoun County, TX, Goliad County, TX, Refugio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 86 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2040 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798 WGUS64 KCRP 111459 FFACRP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 959 AM CDT WED JUL 11 2012 ...VERY HEAVY RAIN WILL CONTINUE TODAY OVER THE VICTORIA CROSSROADS REGION... .ABUNDANT TROPICAL MOISTURE...ALONG WITH A WEAK UPPER LEVEL DISTURBANCE AND SLOW MOVING BOUNDARY OVER THE COASTAL PLAINS...WILL LEAD TO NUMEROUS SHOWERS AND THUNDERSTORMS. THIS ACTIVITY IS EXPECTED TO BE SLOW MOVING WITH THE POTENTIAL TO TRAIN OVER THE SAME AREAS ALONG THE WEAK BOUNDARY. THIS AREA RECEIVED 3 TO 6 INCHES SINCE TUESDAY. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES WILL BE POSSIBLE TODAY LEADING TO FLASH FLOODING. TXZ233-234-245>247-120000- /O.NEW.KCRP.FF.A.0003.120711T1500Z-120712T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT... REFUGIO...WOODSBORO...PORT LAVACA 959 AM CDT WED JUL 11 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS...ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA. * UNTIL 7 PM CDT THIS EVENING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAIN OVER AREAS WHERE GROUND IS SATURATED FROM RECENT RAINFALL. * RAINFALL RATES OF 2 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. ADDITIONAL HEAVY RAIN WILL RUNOFF QUICKLY AND PRODUCE FLASH FLOODING OVER THE VICTORIA CROSSROADS AND MID-COAST REGIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TMT
3 follow-up statements
961 WGUS64 KCRP 112257 FFACRP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 557 PM CDT WED JUL 11 2012 ...VERY HEAVY RAIN IS EXPECTED LATE TONIGHT INTO THURSDAY OVER THE VICTORIA CROSSROADS AND MID-COAST REGIONS... .ABUNDANT TROPICAL MOISTURE...ALONG WITH A WEAK UPPER LEVEL DISTURBANCE AND SLOW MOVING BOUNDARY OVER THE COASTAL PLAINS... WILL LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS. THIS ACTIVITY IS EXPECTED TO BE SLOW MOVING WITH THE POTENTIAL TO TRAIN OVER THE SAME AREAS. THIS AREA HAS RECEIVED 3 TO 6 INCHES SINCE TUESDAY. ADDITIONAL RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT OR THURSDAY LEADING TO FLASH FLOODING. TXZ233-234-245>247-121000- /O.EXT.KCRP.FF.A.0003.000000T0000Z-120712T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT... REFUGIO...WOODSBORO...PORT LAVACA 557 PM CDT WED JUL 11 2012 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTH TEXAS...INCLUDING THE FOLLOWING AREAS... ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA. * THROUGH THURSDAY AFTERNOON * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE VERY HEAVY RAIN OVER AREAS WHERE GROUND IS SATURATED FROM RECENT RAINFALL. * RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS. ADDITIONAL HEAVY RAIN WILL RUNOFF QUICKLY AND PRODUCE FLASH FLOODING OVER THE VICTORIA CROSSROADS AND MID-COAST REGIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TE
217 WGUS64 KCRP 120937 FFACRP FLOOD WATCH NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 437 AM CDT THU JUL 12 2012 ...HEAVY RAIN IS EXPECTED THROUGH THIS AFTERNOON OVER THE VICTORIA CROSSROADS AND THE MIDDLE TEXAS COASTAL REGIONS... .ABUNDANT TROPICAL MOISTURE...ALONG WITH A WEAK UPPER LEVEL DISTURBANCE AND SLOW MOVING BOUNDARY OVER THE COASTAL PLAINS... WILL LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS TODAY. THIS ACTIVITY IS EXPECTED TO BE SLOW MOVING WITH THE POTENTIAL TO TRAIN OVER AREAS THAT HAVE ALREADY RECEIVED 3 TO 6 INCHES OF RAINFALL SINCE TUESDAY. TXZ233-234-245>247-122100- /O.CON.KCRP.FF.A.0003.000000T0000Z-120712T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT... REFUGIO...WOODSBORO...PORT LAVACA 437 AM CDT THU JUL 12 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH TEXAS...INCLUDING THE FOLLOWING COUNTIES... ARANSAS...CALHOUN...GOLIAD...REFUGIO AND VICTORIA. * UNTIL 4 PM CDT THIS AFTERNOON * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAIN OVER AREAS WHERE THE GROUND HAS BECOME INCREASINGLY SATURATED FROM RAINFALL DURING THE PAST SEVERAL DAYS. * RAINFALL RATES OF 1 TO 3 INCHES PER HOUR WILL BE POSSIBLE WITH THE STRONGER...SLOW MOVING THUNDERSTORMS. ADDITIONAL MODERATE TO HEAVY RAIN WILL RAPIDLY RUNOFF AND PRODUCE FLASH FLOODING OVER THE VICTORIA CROSSROADS AND THE MIDDLE TEXAS COASTAL REGIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RG
421 WGUS64 KCRP 121939 FFACRP FLOOD WATCH NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 239 PM CDT THU JUL 12 2012 ...FLASH FLOOD WATCH CANCELLED FOR VICTORIA CROSSROADS... TXZ233-234-245>247-122045- /O.CAN.KCRP.FF.A.0003.000000T0000Z-120712T2100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GOLIAD-VICTORIA-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GOLIAD...VICTORIA...ROCKPORT... REFUGIO...WOODSBORO...PORT LAVACA 239 PM CDT THU JUL 12 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH TEXAS HAS BEEN CANCELLED. ALTHOUGH SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP THROUGH THE NIGHT OVER THE AREA...THREAT FOR WIDESPREAD HEAVY RAINFALL LEADING TO FLOODING HAS DIMINISHED. $$ TMT
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood watch went out at Jul 11, 6:42 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 11, 6:42 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 642 AM CDT WED JUL 11 2012 .DISCUSSION...UPDATED FOR 12Z AVIATION SECTION BELOW. && .AVIATION...CONVECTION ONGOING ACROSS THE EAST THIS MORNING AND ALONG THE IMMEDIATE COASTLINE. DO EXPECT AN INCREASE IN CONVECTION AREA WIDE AFTER 18Z...LASTING THROUGH THE EVENING. IN THE MEAN TIME...A MID/HIGH CLOUD DECK ABOVE 10KFT WILL PERSIST ACROSS THE REGION. THUNDERSTORMS WILL LIKELY PRODUCE FREQUENT LIGHTNING AND WINDS GUSTS UP TO 30KTS AT TIMES...ALONG WITH BRIEF LOWERING OF CIGS/VSBYS. A LULL IN ACTIVITY IS EXPECTED TONIGHT...THEN ADDITIONAL CONVECTION EXPECTED AFTER 06Z THURSDAY...YET CONFIDENCE REMAINS LOW. OVERALL...DESPITE THE CONVECTION...VFR CONDITIONS WILL PERSIST. && .PREV DISCUSSION... /ISSUED 401 AM CDT WED JUL 11 2012/ SHORT TERM (TODAY THROUGH THURSDAY)...WILL CONTINUE DECENT CHANCES FOR PRECIPITATION ACROSS THE REGION TODAY AS WEAK TROUGH AXIS REMAINS ACROSS THE REGION. THIS FEATURE WILL CONTINUE TO TAP INTO DEEP MOISTURE WITH PWAT VALUES BETWEEN 2.0-2.3 INCHES ACROSS MUCH OF SOUTH TEXAS. CONVECTION ALREADY EVIDENT ON RADAR THIS MORNING...AND WITH A BIT OF HEATING EXPECTED THIS AFTERNOON ALONG WITH A WEAK FRONTAL BOUNDARY STALLED TO THE NORTH ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP THIS AFTERNOON/EVENING. GIVEN THE MOISTURE PROFILE...CANNOT RULE OUT LOCALLY HEAVY RAINFALL TODAY. TAPPER OFF PRECIPITATION CHANCES TONIGHT WITH THE LOSS OF HEATING...HOWEVER AFTER MIDNIGHT ANOTHER ROUND OF CONVECTION MAY DEVELOP ACROSS NORTHERN AREAS. FOR THURSDAY...A BIT LESS LIFT IS FORECAST WITH LESS OMEGA OVER THE REGION. HOWEVER...THE VERY DEEP MOISTURE WILL REMAIN IN PLACE. WILL CONTINUE WITH CHANCE POPS FOR MUCH OF THURSDAY GIVEN A FEW MORE BREAKS IN THE CLOUDS AND A BIT MORE HEATING. WITH RESPECT TO TEMPERATURES...WELL THEY ARE JUST AS TRICKY AS THE PRECIPITATION FORECAST. WILL KEEP CONDITIONS WARMEST OUT WEST WITH A MORE BREAKS IN THE MID/HIGH LEVEL CLOUDS AND COOLEST ACROSS THE NORTHEAST WHERE CLOUD COVER AND BETTER RAIN CHANCES SHOULD HOLD TEMPERATURES DOWN THE MOST. SIMILAR CONDITIONS FOR THURSDAY...YET LESS RAINFALL EXPECTED SO HAVE TEMPERATURES SLIGHTLY WARMER. LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...KEEPING A MENTION OF RAIN THROUGH THE FORECAST PERIOD ALTHOUGH THERE COULD BE A BRIEF LULL IN RAINFALL MAINLY OVER THE WESTERN AREAS ON FRIDAY AND INTO SATURDAY AS SOME DRIER AIR DOES TRY TO COME IN FROM THE NORTHWEST. HOWEVER...BY THE WEEKEND...BETTER MOISTURE STARTS TO COME BACK AS ANOTHER UPPER LOW MOVES INTO THE AREA AND BRINGS BETTER MOISTURE BACK TO SOUTH TEXAS (ECMWF SHOWING THIS THE BEST ESPECIALLY THE MOISTURE). AS A RESULT...WILL INCREASE POPS SLIGHTLY MAINLY OVER THE EASTERN AREAS FOR THE WEEKEND AND KEEP MORE OF A DIURNAL TREND WITH THE CONVECTION THROUGH THE FIRST PART OF THE WEEK. MODELS BEGIN TO PUSH UPPER LOW FARTHER WEST ON TUESDAY SO IMPACTS MAY BE A BIT LESS. NEVERTHELESS...GIVEN THE MOISTURE FIELDS WILL KEEP CHANCE POPS GOING OVER THE NORTHEAST FOR TUESDAY FOR MORE SEA-BREEZE ACTIVITY...WITH LOWER CHANCES A BIT FARTHER WEST (MAY NEED TO INCREASE POPS FARTHER WEST ON TUESDAY BUT FOR NOW WILL HOLD OFF). WITH CLOUDS CONTINUING AROUND THE AREA AM EXPECTING TEMPERATURES TO BE NEAR TO SLIGHTLY BELOW NORMAL...ALTHOUGH IT COULD BE TRICKY AS ENOUGH SUN FOR A COUPLE HOURS COULD RAISE TEMPERATURES PRETTY FAST. FOR HIGHS... GENERALLY WENT WITH A BLEND OF MODEL AND BIAS-CORRECTED NUMBERS...GENERALLY STAYING NEAR OR ON THE COOLER SIDE OF MOS. LOWS SHOULD BE RELATIVELY NEAR TO SLIGHTLY ABOVE NORMAL GIVEN THE MOISTURE PROFILES BUT GENERALLY LIGHT WINDS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 90 77 91 75 90 / 70 30 50 20 30 VICTORIA 85 74 88 74 89 / 80 50 50 20 40 LAREDO 94 79 96 77 95 / 50 50 30 20 20 ALICE 90 76 93 74 91 / 70 40 40 20 30 ROCKPORT 87 80 88 78 89 / 70 30 50 30 30 COTULLA 92 77 94 74 95 / 70 50 30 20 10 KINGSVILLE 92 76 94 75 92 / 70 30 40 20 30 NAVY CORPUS 87 79 89 79 89 / 70 30 40 30 30 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && RG/82...SHORT TERM GW/86...LONG TERM
Hazardous weather outlook, Jul 11, 5:31 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT WED JUL 11 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT WED JUL 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL TODAY AND TONIGHT. THIS COULD LEAD TO URBAN AND SMALL STREAM FLOODING...ESPECIALLY ACROSS EASTERN AREAS WHERE THE GROUND IS ALREADY SATURATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH TEXAS THROUGH TUESDAY. THE MAIN CONCERN WITH THE THUNDERSTORMS THROUGH EARLY NEXT WEEK WILL BE ISOLATED LOCALLY HEAVY RAINFALL. A FEW STORMS COULD ALSO PRODUCE WINDS OF 40 TO 50 MPH ALONG WITH FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RG/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:44 AM CDT | Areal Flood Advisory | CRP | Victoria | 91 min |
| Jul 11, 8:56 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Jul 11, 10:36 AM CDT | Flash Flood Warning | CRP | Calhoun | 114 min |
| Jul 11, 10:59 AM CDT | Flash Flood Warning | CRP | Goliad, Victoria | 2 hr |
| Jul 11, 11:25 AM CDT | Areal Flood Advisory | CRP | Aransas, Refugio | 50 min |
| Jul 11, 12:31 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 119 min |
| Jul 11, 1:53 PM CDT | Areal Flood Advisory | CRP | Bee | 52 min |
| Jul 11, 2:21 PM CDT | Flash Flood Warning | CRP | Victoria | 84 min |
| Jul 11, 2:29 PM CDT | Flash Flood Warning | CRP | Aransas, Calhoun, Refugio | 2 hr |
| Jul 11, 4:26 PM CDT | Areal Flood Warning | CRP | Calhoun | 3 hr |
Nearby
Flash Flood Watches in Texas, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.